It is currently Tue Aug 22, 2017 7:02 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Tue Sep 09, 2014 6:31 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
Hello,

My name is Robert and I'm new to the forum but not new to Suboxone. I've had chronic pain over a few periods, each time ending with a brutal detox. My pattern is to fail at gradual reductions of either Oxy or morphine sulphate (M.S.) then resort to subs. Over a year ago I screwed myself by staying on subs for three months and had an awful time getting clean.

Currently: The good news is we've figured out how to control my pain without opioids. The hard part is getting off 150 mg oral morphine, which I've been on for nine months now. As typical for me I went a week into a slow taper off the morphine and then had a bad day and took 300mg of M.S. A few days later I went back to my doc and explained I can't taper and we setup a Suboxone plan. I inducted at only 2mg of Suboxone but went up to 4mg the next day. Today is day 14 and I'm down to 1.5mg and struggling. I'm also taking gabapentin and a daily Xanax which help. I've been experimenting with Nuvigil at a low dose and it seems to help. A few days ago I took a single Wellbutrin 150xr in the morning and that seemed to also help.

My plan is to continue the taper for another two weeks, dropping 0.5 mg every four days with 0.25 for the final four days. This will be a total of 28 days, starting at 150mg M.S. and riding a Suboxone slide to zero.

Does this sound reasonable? I'm the type of person who has a medium level of restraint and discipline, but I'm a baby when it comes to pain or going through more than two or three rough days. My job is very demanding - I manage a group of techies, and techies can be difficult people. I have a good relationship with my pain doc, general practitioner, and psychiatrist and they will give me meds if I have a good reason. I also have depression/anxiety and currently take Paxil and the daily Xanax.

Thanks for the help!
Robert

P.S. I tried to find an online Suboxone half-life calculator but nothing seems to be running anymore. Does anyone know of one that's currently online?


Top
 Profile  
 
PostPosted: Wed Sep 10, 2014 9:51 pm 
Offline
One Month or More
One Month or More

Joined: Fri May 16, 2014 8:21 pm
Posts: 39
It seems to me that dropping from 4 mg to 1.5 mg suboxone is a quick drop in 14 days. Also people seem to find it gets difficult around 1 mg. Myself, I NEVER could stabilize even at 3 mg after 2 months, so I said f*** it and jumped. But, I'm sort of an all or nothing person. I was on suboxone a little over a year.

Hopefully some more experienced members could offer you more sound advice. Either way, you're trying to get off suboxone and I applaud you for that. Once off your life will brighten for sure. We don't realize how much we have changed emotionally until off opiates....allowing us to feel again. Just make sure you have a recovery plan in place for a support net if you're a highly addictive person....best of luck to you.


Top
 Profile  
 
PostPosted: Thu Sep 11, 2014 10:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
Greetings, Subs tapers seem to effect everyone a little differently, so it's hard to predict how yours might go.

Going from 1.5 mg/day to zero in two weeks might be a little on the fast side, but there's an argument to be made (a strong one I think) in favor of getting to your jump as quickly as you can manage it.

I did a slower taper, but I'm not sure that was best; I felt much better in many ways once I did my jump. If you're keeping it together on your taper schedule, then just keep going with it.

Good luck.

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Sep 11, 2014 3:40 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
Thanks for the tips. I think I'll jump tomorrow which is day 17. I'm just using it to get off morphine. I just don't want to stay on so long that my receptors get fried. I found last year they were fried after 8 weeks, so I def don't want that again.


Top
 Profile  
 
PostPosted: Thu Sep 11, 2014 6:09 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue May 27, 2014 9:01 am
Posts: 641
Location: Toronto
When you jump -- and during your taper too as a matter of fact -- it's really helpful to be exercising regularly (endorphins), eating properly (avoiding inflammation-causing foods) and taking supplements.

There's some good posts on these topics, if you can't find anything, let me know and i'll try to hunt some stuff down.

All of this stuff can help you with your detox.

Good luck.

-- ji

_________________
"Past and future veil God from our sight; burn both of them with fire."
-- Rumi, Sufi poet and teacher


Top
 Profile  
 
PostPosted: Fri Sep 12, 2014 2:23 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
I jumped today and loaded up on comfort meds. I've been expecting the worst but I'm actually feeling okay. I guess I should expect to feel crappier as I approach day five. I took some Nuvigil, gabapentin, loperimide, and Xanax today and I'm wondering if they're the reason I'm doing okay.
I think Nuvigil is a very specific dopamine re uptake inhibitor
I think the gabapentin has some interaction with opioid receptors.
Loperimide is the mysterious opioid that seems to help.
I was contemplating adding a little Wellbutrin to the mix since that's also some sort of weak dopamine re uptake inhibitor.

Thanks for the tips!


Top
 Profile  
 
PostPosted: Fri Sep 12, 2014 2:57 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
#johnny_icon, which supplements do you recommend? My biggest issue is this internal squirming and feeling of restlessness but no energy.


Top
 Profile  
 
PostPosted: Fri Sep 12, 2014 7:14 pm 
Offline
One Month or More
One Month or More

Joined: Fri May 16, 2014 8:21 pm
Posts: 39
I used a little Lyrica and xanax about 7 days in. Lyrica is very similar if not the same as gabapentin which both are usually prescribed for nerve pain. The medication works to help with the "heebies" or the constant sensation skin crawling.....almost to the bone, in the beginning. The xanax can help you sleep and is the absolute best anxylotic or medication for anxiety. People often have a terrible time with anxiety....I certainly did. The xanax can give you a drunk feeling if you take to much and can magnify the "lead suit", no energy feeling. Xanax is no joke and a person could develop dependence as early as 2 weeks, so use sparingly. I used the xanax for a week and that was it. No issues. Nuvigil sounds like a nootropic to me and from what I read it's used to help prevent excessive sleepiness in people with certain sleep disorders. I know if you're like me and another 98% of people discontinuing suboxone as well as all other opioids, you won't have a problem with sleepiness because you won't be able to sleep much at all, if any in the first 2-3 weeks. You'll become the closest thing to a zombie...lol..joking. IMHO....The gabapentin and xanax combo will help the most.


Top
 Profile  
 
PostPosted: Fri Sep 12, 2014 7:53 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jun 26, 2014 4:41 am
Posts: 712
Location: Connected
Hey, do you have access to Clonidine? (blood pressure med that is non addicting). This really helps with those "creepy crawlies" - that was the symptom that drove me most nuts!! Clon knocks them way down so you can rest better, but you should monitor your bp so it doesn't get below normal- that can make you feel even more run down and tired the next day.

_________________
"BE the change that you wish to see in the world"

Mahatma Gandhi


Top
 Profile  
 
   
PostPosted: Fri Sep 12, 2014 8:52 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
I've tried clonidine but it didn't help much. Propranolol is similar and I find it helps. Maybe I'll ask for some clonidine...


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group